Skip to content

Drug interactions

Capreomycin + Tenofovir disoproxil

Severity: Major

Capreomycin and Tenofovir disoproxil: major interaction.

Last updated

For healthcare professionals — reference only. This page is a brief summary, not medical advice and not a substitute for official labeling or clinical judgement. Always verify before prescribing or dispensing.

Summary

Both drugs can damage the kidneys, and capreomycin is also ototoxic. Combined use may cause additive renal injury and increase tenofovir exposure.

What this interaction means in plain words

Capreomycin and Tenofovir disoproxil can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for.

Evidence level: Moderate

Why it happens

Additive nephrotoxicity, with reduced renal clearance of tenofovir as kidney function declines.

What to do

Avoid the combination if alternatives exist. If unavoidable, monitor creatinine, electrolytes and phosphate frequently and assess hearing.

What to ask your pharmacist

  • Does the benefit of taking both outweigh the risk in my case?
  • Do I need any blood test, ECG or other check while on both?
  • What early warning signs should I watch for, and what should I do if they appear?

Bring a full list of your medicines, including over-the-counter products, supplements and herbal remedies, to every pharmacy visit.

Pro+ members

Unlock the full page

Create an account and start a Pro+ trial to unlock the full management advice for Capreomycin and Tenofovir disoproxil, the additional notes, the evidence detail and the whole-prescription interaction checker.

  • Full clinical management advice
  • Additional notes
  • Evidence detail
  • Interaction checker for a whole prescription

Try Pro+ free for 7 days on the web. No card needed.

Frequently asked questions

Can I take Capreomycin with Tenofovir disoproxil?

MediHelp rates the interaction as major. Capreomycin and Tenofovir disoproxil can interact in a way that may be serious. Using them together is sometimes necessary, but it needs a deliberate decision by the prescriber, a plan for monitoring, and clear advice on the warning signs to watch for. Both drugs can damage the kidneys, and capreomycin is also ototoxic. Combined use may cause additive renal injury and increase tenofovir exposure.

How serious is the interaction between Capreomycin and Tenofovir disoproxil?

MediHelp rates it major, on a four-level scale (minor, moderate, major, contraindicated) based on published labels and references. What to do, in brief: Avoid the combination if alternatives exist. If unavoidable, monitor creatinine, electrolytes and phosphate frequently and assess hearing.

Full monographs, dosing and an interaction checker in the MediHelp app

Open the complete reference, check multi-drug interactions and use dosing tools in the MediHelp app.

Browse A–Z · Drug interactions

Get the app Sign in